Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2007, 2:32 PM CDT for Miller County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 2:32 PM CDT (19:32 UTC)
- Expired
- May 10, 2007, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:18 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 10, 10:18 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 AM CDT THU MAY 10 2007 ...AN UPDATE TO THE FORECAST PACKAGE IS NOT EXPECTED AT THIS TIME... .DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER-LEVEL LOW MOVING SOUTHEAST ACROSS TEXAS AT MID-MORNING. THE UPPER LOW IS STILL EXPECTED TO REACH SOUTHWEST LOUISIANA BY FRIDAY MORNING...THEN GRADUALLY SHIFT OFFSHORE. IT STILL LOOKS LIKE MORE OF THE SAME WILL BE ON TAP FOR THIS AFTERNOON AND EVENING. AS THE UPPER LOW APPROACHES OUR AREA... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE AND COVERAGE AND INTENSITY THIS AFTERNOON. WITH MID-TROPOSPHERIC LAPSE RATES STEEPENING DUE TO THE APPROACH OF THE UPPER-LEVEL LOW...WE CANNOT RULE OUT SOME SEVERE STORMS THIS AFTERNOON. THE ONGOING FORECAST PACKAGE LOOKS TO BE IN DECENT SHAPE AND NO CHANGES WILL BE MADE AT THE PRESENT TIME. I WILL CONTINUE TO MONITOR RAIN PROBABILITY TRENDS AND UPDATE IF NEEDED. /21/ && .AVIATION... WATER VAPOR IMAGERY SHOWS SLOW-MOVING UPPER LEVEL LOW OVER CENTRAL TEXAS...MOVING SOUTHEASTWARD. A FEW LIFR CIGS ARE PERSISTING...BUT ALL SITES SHOULD IMPROVE TO VFR LATE THIS MORNING. A SMALL BROKEN LINE OF -TSRA STRETCHES FROM SE OK INTO NE TX. STORM MOTION IS TO THE N AROUND THE LOW. EXPECT GREATER COVERAGE INTO THE HEAT OF THE DAY WITH VCTS FCST AT MOST SITES...WHICH WILL BE AMENDED AS NEEDED FOR ORGANIZED CLUSTERS LATER TODAY. 12Z SOUNDING IS A LITTLE OFF ON SOME PARAMETERS DUE TO THE RH SENSOR FAILURE. WET BULB ZERO IS EST. TO BE AROUND 10KFT. SO...SOME HAIL IS POSSIBLE LATE THIS MORNING AND LIKELY MOST OF THE AFTERNOON. SFC WINDS WILL PREVAIL FOR MOST FROM THE SE 5 TO 10 KTS OR L/V WITH SOME GUSTS NEAR DOWNPOURS. LIKEWISE...CEILINGS FOR THE FCST PERIOD WILL BE HIGHLY VARIABLE AND DEPENDENT ON DIURNALLY-DRIVEN CONVECTION TODAY. FOG DEVELOPMENT WILL LIKELY BE AN ISSUE EARLY TOMORROW. VLIFR-LIFR CONDITIONS WILL BE POSSIBLE AT MOST TAF SITES FOR A FEW HRS AROUND SUNRISE FRIDAY MORNING...HIGHLY DEPENDENT ON CONVECTION TODAY./24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 65 87 66 / 50 40 40 30 MLU 87 64 87 65 / 50 40 40 30 DEQ 83 63 83 63 / 60 40 40 30 TXK 84 64 85 65 / 60 40 40 30 ELD 86 63 86 63 / 50 40 40 30 TYR 83 64 84 65 / 60 40 40 30 GGG 84 63 86 65 / 60 40 40 30 LFK 85 66 86 66 / 50 40 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...BUTTS AVIATION/FIRE WEATHER FORECASTER...GMC
Hazardous weather outlook, May 10, 10:49 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1049 AM CDT THU MAY 10 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1049 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE FOUR STATE REGION. THE MAIN RISKS WITH ANY SEVERE THUNDERSTORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS OF MORE THAN 60 MILES AN HOUR. SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION THROUGH TONIGHT...AS AN UPPER LEVEL LOW MOVES TOWARD SOUTHWEST LOUISIANA. AS THE LOW INTERACTS WITH THE MOIST AND VERY UNSTABLE AIRMASS IN PLACE OVER OUR AREA...THE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. SIMILAR TO PREVIOUS DAYS...SOME OF THE STORMS MAY BECOME SEVERE. THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING. BUTTS
In the hours before
Local storm report, May 10, 2:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL MAGNOLIA 33.27N 93.24W
05/10/2007 E1.00 INCH COLUMBIA AR TRAINED SPOTTER
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 40 min |
| May 10, 3:04 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 56 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.